What do I do about small bumps on my face (only) that itch? I have been to a dermatologist and been treated for acne. They finally took a biopsy of the bumps and I was told that it was either an insect bite or an allergy. However, I do not have bumps anywhere else on my body, except below my ear and on my chin line. As a matter of fact, there are no bumps on the chin line, just itching. Help!
By Rebecca from LA, CA
You could be having a reaction to a skincare product or makeup. If that is the case, the only real remedy is to avoid the product. (10/12/2010)
First, didn't the Dr. have any ideas or suggestions on what it is or what to do about it? I can't believe they would do a biopsy then do nothing about it?
I do get that on my face (in the same area you describe) and on other parts of my body occasionally, like the back of my hand, a finger, inside my elbow, etc. Sometimes they just stay bumpy and itchy, and sometimes they form little fluid filled blisters that pop. It's an allergic-type reaction, like eczema. If you use any products on your face, or soap, you could be allergic to it. Stop using it for awhile until you clear up and you'll know. In my case, I don't use that stuff, so it was just my weird body!
I'm surprised the Dr. didn't prescribe some cortisone cream for you. It will get rid of it really quick! You can get a weak cortisone cream over the counter which will help. You use it very sparingly, just a tiny bit goes a long ways, and rub it in well a couple of times a day, and it should feel better almost right away.
A big word of caution though! Do NOT make a habit out of using cortisone cream on a regular basis, or of using too much of it. If used on a regular basis, it can thin the skin and cause stretch marks! Kind of a scary thought to have stretch marks on your face, isn't it? But you shouldn't need it long enough to do any harm. Mine was gone in a couple of days or less. (10/12/2010)
I had skin allergies on the side of my nose and upper lip years ago (it still flairs up once in awhile), and my dermatologist suggested using over the counter hydro-cortisone cream. It's less expensive and without the extra side effects that prescription strength cortisone causes. The pharmacy store brand is absolutely no different from the name brand and the store brand costs a lot less money. When I need to use it, I only need to use it once a day for about a week. If you read the back of the tube, you'll see uses for it other than your current issue so it's good to have on hand. (10/12/2010)
I read somewhere recently that this could be caused by a lack of enzymes in the stomach for digesting food. If this is your case, supplementing with enzymes while eating meals could solve the problem. Try to avoid the papaya type as these are often from GMOs. I hope this helps! (10/12/2010)
Do you happen to sleep with your hands under your face/chin at night? I developed acne from the warmth and contact with my hands until I learned to put my hands under the pillow or pillow case. Voila problem gone! (10/12/2010)
I would go to a different doctor for a second opinion. (10/14/2010)
Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!